Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Cleveland, OH

June 3, 2006Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2006, 4:33 PM EDT for Crawford County, Ohio. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2006, 4:33 PM EDT (20:33 UTC)
Expired
Jun 3, 2006, 5:30 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:37 PM EDTTSTM WND DMGBucyrus, OHWINDS TOOK PART OF BARN ROOF OFF. TREE LIMBS DOWN.
Jun 3, 4:37 PM EDTHAIL 0.75Chatfield, OH
Jun 3, 5:15 PM EDTHAIL 0.75North Robinson, OH
Jun 3, 5:15 PM EDTHAIL 0.882 E Bucyrus, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 032033
SVRCLE
OHC033-032130-
/O.NEW.KCLE.SV.W.0121.060603T2033Z-060603T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
433 PM EDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  CHATFIELD...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE NEW WASHINGTON...GALION AND BUCYRUS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4098 8283 4097 8307 4070 8306 4073 8277

$$
2 follow-up statements
000 
WWUS51 KCLE 032051
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT SAT JUN 3 2006

OHC033-032130-
/O.CON.KCLE.SV.W.0121.000000T0000Z-060603T2130Z/
CRAWFORD OH-
449 PM EDT SAT JUN 3 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
CRAWFORD COUNTY...


AT 446 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 
MPH.  THIS STORM WAS LOCATED NEAR NORTH ROBINSON...AND MOVING 
SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTLINE...
  GALION...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HAIL OF THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED IN 
CHATFIELD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4095 8272 4090 8304 4070 8303 4071 8272

$$
OUDEMAN
000 
WWUS51 KCLE 032137
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
535 PM EDT SAT JUN 3 2006

OHC033-032145-
/O.EXP.KCLE.SV.W.0121.000000T0000Z-060603T2130Z/
CRAWFORD OH-
535 PM EDT SAT JUN 3 2006


...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRED AT 
530 PM EDT...

RADAR INDICATED THAT OTHER THUNDERSTORMS WERE SCATTERED ACROSS NORTH 
CENTRAL OHIO. THE THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING AND 
COULD PRODUCE SOME SMALL HAIL.

LAT...LON 4095 8272 4090 8304 4070 8303 4071 8272

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:40 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 3, 2:40 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT SAT JUN 3 2006

.SHORT TERM(TONIGHT THRU MONDAY)...
UPPER LEVEL COLD CLOSED LOW DROPPING INTO THE LOWER LAKES AND
LINGERS JUST SOUTHEAST INTO MONDAY. SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED OVER THE AREA THIS AFTERNOON IN COMBINATION
WITH COLD CORE ALOFT AND STEEP LOW LEVEL LAPSE RATES. THERE IS A
THREAT OF MAINLY SMALL HAIL IN THESE STORMS THIS AFTERNOON THOUGH
CANT RULE OUT A FEW GETTING JUST ABOVE THE 3/4 INCH SEVERE CRITERIA.
SHOWERS SHOULD END IN THE WEST THIS EVENING BUT IN THE FAR EAST WENT
WITH LIKELY POPS OVERNIGHT WHERE LOW LEVEL MOISTURE WRAPPING AROUND
THE LOW WILL INCREASE AND THE MODELS HAVE OUTPUT THE GREATEST QPF.
EXPECT SUNDAY TO BE MUCH LIKE TODAY WITH CHC OF SHOWERS AND
THUNDERSTORMS MAINLY IN THE AFTERNOON AGAIN WITH DAYTIME HEATING
PROVIDING INSTAB WITH COLD AIR ALOFT. LINGERING SHWRS/TSTMS SUNDAY
EVENING BUT THEN SOMEWHAT DRIER AIR WORKS IN AND WITH THE LOSS OF
DAYTIME HEATING EXPECT SHOWERS TO END. WEAK HIGH PRESSURE BUILD IN
ON MONDAY.

&&

.LONG TERM(TUE THRU SAT)...
UPPER LEVEL PATTERN WILL REMAIN AMPLIFIED THROUGH THE
PERIOD...GENERALLY WITH RIDGE OVER WESTERN PLAINS AND TROUGH OVER
GREAT LAKES AND NORTHEAST U.S. INITIALLY CLOSED LOW JUST TO THE EAST
OF OHIO ROTATES THRU NEW ENG MID PERIOD WHILE ANOTHER S/W DROPPING
INTO TROUGH CLOSES OFF ANOTHER LOW NORTH OF THE EASTERN LAKES
...WITH MODELS TRENDING LITTLE FURTHER NORTH WITH THIS LOW.
FOLLOWING HPCS MANUAL PROGS FAIRLY CLOSELY WITH HIGH PRESSURE JUST
OFF TO SOUTHEAST TUESDAY AND WEDNESDAY WITH COLD FRONT DROPPING
ACROSS THE AREA THURSDAY...LITTLE SLOWER THAN PREVIOUS FORECAST.
THIS SHOULD THEN BE FOLLOWED WITH MORE HIGH PRESSURE AND DRY WEATHER
FOR FRIDAY AND SATURDAY. TEMPERATURES THROUGH THE PERIOD WILL BE
FAIRLY CLOSE TO OR JUST LITTLE BELOW NORMAL

&&

.AVIATION(18Z-18Z)...
SCATTERED TSRA HAVE DEVELOPED TODAY AND CURRENTLY AFFECTING ABOUT
ERN 1/2 OF AREA.  FREEZING LEVEL FAIRLY LOW TODAY WITH STEEP LAPSE
RATES ALOFT.  LITTLE IN THE WAY OF LOW LEVEL FORCING TODAY...BUT DO
EXPECTED SCT ACTIVITY TO CONT UNTIL SUN STARTS TO GO DOWN.  GIVEN
LAPSE RATES POTENTIAL EXISTS FOR SMALL HAIL WITH THE STRONGER
STORMS.  JUST ENOUGH FLOW ALOFT TO KEEP STORMS MOVINGS AND SHOULD
NOT HAVE TO WORRY ABOUT PROLONGED HEAVY RAINS.  STILL SUM PATCHES OF
MVFR CIGS EARLY THIS AFT BUT THESE SHOULD GRADUALLY GO AWAY AS
BETTER MIXING OCCURS THIS AFT.  WL TRY FOR A FEW HOUR PERIOD OF
TEMPO TSRA THIS AFT EXCEPT AT KFDY WHERE IT IS JUST A 8AD DRIER.
MORE LIGHT PRECIP POSSIBLE LATE TONIGHT AS NEXT SHORT WAVE ROTATES
THRU.  CIGS COULD DROP TO MVFR FROM KCLE E LATE TOWARD 12Z SUN.  ALL
IN ALL A TOUGH FORECAST TODAY AS PINPOINTING TIMING AND LOCATION OF
ACTIVITY NEARLY IMPOSSIBLE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...KUBINA
Hazardous weather outlook, Jun 3, 7:31 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
731 AM EDT SAT JUN 3 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-041145-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
731 AM EDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS THAT WILL OCCUR THIS AFTERNOON AND EARLY
EVENING COULD HAVE HAIL. SOME OF THE HAIL COULD BE CLOSE TO PENNY
SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED FOR A FEW COUNTIES THIS AFTERNOON.

KIELTYKA

In the hours before

Local storm report, Jun 3, 4:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 NE TIFFIN             41.15N 83.14W
06/03/2006  E0.75 INCH       SENECA             OH   TRAINED SPOTTER

&&

ADAMS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:07 PM EDTSevere Thunderstorm WarningCLEMorrow53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.